MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. KYPHON® XPEDE¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC. KYPHON® XPEDE¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Model Number CX01B
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having t9 kyphoplasty spinal therapy for t9 kypho with t9/10 interbody fusion.It was reported that the bone cement with mixer, transpedicular access was obtained into the t9 vertebral body, drilling was performed to the anterior line, a balloon was used to create a cavity, and cement was delivered using 8-gauge bone fillers.Cement extravasation was detected intra-operatively, with cement reported in the spinal canal space from mid t8 to the top of t10, and o-arm spine imaging confirmed cement in the t8¿t10 canal space.There was concern for potential pressure on neural elements from the canal cement, and a laminectomy was performed to relieve potential pressure.A delay in overall procedure time was reported.The procedure was reported as completed successfully with the original product, and cement remained at t9.The cement was reported as used in the patient, stored at proper temperatures, mixed for 30 seconds, and doughy and homogenous prior to delivery.There were no patient symptoms or complications reported as a result of this event.Additional information received from the manufacturer representative that the additional surgery was done because of the procedure not because of the device and the additional time in the procedure was less than 60 min.

Brand Name
KYPHON® XPEDE¿ BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key24935469
Report Number3003120897-2026-00739
Device Sequence Number14791650
Product Code NDN
UDI-Device Identifier00643169097797
UDI-Public(01)00643169097797(17)280930(10)0013240050
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K102397
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX01B
Device Catalogue NumberCX01B
Device Lot Number0013240050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/21/2026
Date Device Manufactured01/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale